MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W12060080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an evercross device.No embolic protection was used.The device was prepped with no issues.It was reported that a balloon burst occurred during balloon inflation at nominal pressure while using an inflation device with hep and saline.All fragments of the balloon were retrieved.The device did not pass through a previously deployed stent, no resistance was encountered while advancing the device and no excessive force was used.The balloon was removed and two more evercross devices were used.It was reported that a balloon burst occurred with both of these devices during inflation at nominal pressure and both balloons removed from the patient.A fourth evercross was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: device used in the patient¿s brachial vein during treatment of fistulogram exhibiting 30-40% stenosis.Non-medtronic introducer sheath and guidewire were used during the procedure.A mixture of hepsaline with contrast was used to inflate the pta balloon.Procedures were completed using new balloon of same size.One device , not three, were used in this procedure product analysis: the evercross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The evercross dilatation catheter was received with the balloon chamber in a post-inflation profile, (e.G.Not tightly wrapped or winged).Sanguine residue was noted within the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip of the catheter and navigated out the proximal hub of the y-manifold.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated, and a pinhole leak was located in the balloon.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8292224
Report Number2183870-2019-00048
Device Sequence Number1370885
Product Code LIT
UDI-Device Identifier00821684062333
UDI-Public00821684062333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Catalogue NumberAB35W12060080
Device Lot NumberA712188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1